Anyone feel bad on Chromium?

Discussion in 'Fibromyalgia Main Forum' started by isee, May 21, 2003.

  1. isee

    isee New Member

    After testing my adrenals, thyroid, etc., my new naturopath put me on Chromium (500 mcg, 2x a day)to regulate my blood sugar.

    I've taken the chromium for a week now, and noticing sweaty
    and cold feet (not hands!), muscle weakness, and intense
    bread cravings.

    Was always more low blood sugar than high, but this doctor says test show my sugar level fluctuating.

    These symptoms feel like hypoglycemia to me, but the doctor says chromium AND Van-a-Trace are used to regulate my
    pancreas.

    (I was also taking Cytomel (.25mg) for 5 days, but stopped because the above symptoms were 10x worse.)


    Another naturopath I spoke to said that chromium is usually given to LOWER blood sugar, not to stabilize it!


    Has anyone else had these experiences with Chromium?

    Thanks,

    Anna
  2. tansy

    tansy New Member

    There's been some posts on how some supplements might be harmful, chromium was one of them.

    It had been previously recommended to people for hypoglycaemia.

    Clearly it doesn't suit you.

    Could the bread cravings be an indication of candida?

    I'm sure if you used the search box at the top of this page you will finds loads of info on these two.

    There's also a candida message board on this site.

    Good luck, hope you get it sorted soon.

    Cheers, Tansy
    [This Message was Edited on 05/21/2003]
    [This Message was Edited on 05/21/2003]
  3. isee

    isee New Member

    I'll check out chromium. I did see a few posts about recent negative news about chromium, but nothing specific about how it made people feel(adverse side effects,for example).
    I'll check it out.

    As for the candida,it could be, that but it's hard to tell the difference between the two: hypoglycemia and candida.

    I may be experiencing both.

    Mainly, I'm interested in chromium side effects or reactions
    since it's a new supplement for me.

    Thanks again.

    Anna
  4. Applyn59

    Applyn59 New Member


    If you are taking chromium picolinate, I would stop. It
    has been reported to cause irregular heartbeats and sleep patterns ( didn't know that part). I took it and it
    did bother my heart. I have a really rapid heartbeat anyway though.

    You can take
    Glucose Tolerance Factor (GTF).
    Chromium isn't the bad part, it is the picolinate so GTF is the safe
    product t use.

    Hope this helps.
    Lynn